MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD ULTRA-FINE INSULIN SYRINGES 3/10ML; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD ULTRA-FINE INSULIN SYRINGES 3/10ML; PISTON SYRINGE
Model Number 328431
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 2 bd ultra-fine" insulin syringes 3/10ml experienced hub separation from the device.The following information was provided by the initial reporter: consumer reported, when he removed needle shield, needle hub separated.Stated, 2 affected last night, ((b)(6) 2021) but its happened more than twice from box he is reporting.Lot: 0055954, catalog: 328431, date of event: (b)(6) 2021.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 3/18/2021.H.6.Investigation: customer returned three syringes with no pouch for identification.All three syringes feature 0.3ml graduation markings.The first syringe featured its needle shield and hub having separated from the barrel.The hub has become lodged inside the shield.There is no damage to either the connector at the distal tip of the barrel or its respective needle hub.No signs of use and no other defects found.The two remaining syringes were returned fully intact.Removing the needle shields found that the hubs were properly attached to the barrel of the syringe.A needle shield pull force test was performed on each of these syringes.The needle shields required 4.55 lbs and 4.31 lbs of force to be removed.The specification states that all pull forces within the range of 0.85 lbs to 5.95 lbs are acceptable.With the needle hubs attached and both of the needle shields being within pull force specification, the report of the hubs separating from the barrels could not be confirmed for these samples.A review of the device history record was completed for batch # 0055954 all inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that did not pertain to the complaint.Root cause for this defect cannot be determined.Capa#1630423 was initiated.
 
Event or Problem Description
It was reported that 2 bd ultra-fine¿ insulin syringes 3/10ml experienced hub separation from the device.The following information was provided by the initial reporter: consumer reported, when he removed needle shield, needle hub separated.Stated, 2 affected last night, ((b)(6) 2021) but its happened more than twice from box he is reporting.Lot: 0055954, catalog: 328431, date of event: (b)(6) 2021.

Brand Name
BD ULTRA-FINE INSULIN SYRINGES 3/10ML
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key11558658
Report Number1920898-2021-00339
Device Sequence Number19790663
Product Code FMF
UDI-Device Identifier00382908431033
UDI-Public00382908431033
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2025
Device Model Number328431
Device Catalogue Number328431
Device Lot Number0055954
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2021
Initial Date Received by Manufacturer 02/26/2021
Supplement Date Received by Manufacturer03/26/2021
Initial Report FDA Received Date03/23/2021
Supplement Report FDA Received Date03/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1